NYPD officers were able to save two people who overdosed on heroin in separate incidents in Queens.
Officers Brett Devine and Lieutenant David Goldstein reported to a second-floor St. Albans apartment on Dunkirk Street just before 5 p.m. on New Year’s Eve.
While there, they found a 51-year-old man lying on his back in bed, losing consciousness and barely breathing. A female friend of the man said he had just snorted heroin and quickly became unresponsive.
Officer Devine immediately recognized the overdose symptoms including pin-point pupils unaffected by light and blue lips and fingertips.
The officers immediately administered a single lifesaving dose of naloxone nasal spray. Moments later, the man regained consciousness and his breathing was nearly at full-strength. He spoke coherently and opted to walk down the stairs where he was able to step into an ambulance.
The man was transported to Jamaica Hospital Medical Center in stable condition.
Hours later, Officers Kevin Mooney and Matilde Leonardi reported to a building on 71st Avenue in Pomonok, where a woman told cops her 18-year-old daughter fell unconscious after taking heroin.
The teen was completely unresponsive, not breathing, turning blue and had no pulse. The officers quickly administered the naloxone spray and minutes later, she regained consciousness and stong breathing.
She was able to walk to a waiting ambulance from her second-floor apartment. She was transported to Queens Hospital Center in stable condition.